Burning in feet: I have small fibre neuropathy... - Pain Concern

Pain Concern
26,917 members9,226 posts

Burning in feet

Karjade
Karjade
21 Replies

I have small fibre neuropathy in my feet and the burning is unbearable. It is 24/7 and I was wondering if anyone else has this and what medication you take that helps with the burning. I really do not like taking medications because of the side effects but I am desperate now. Thank you

21 Replies
oldestnewest
Madlegs1

Have you tried potassium?

1 like
Reply
Karjade
Karjade
in reply to Madlegs1

No, I have not tried potassium but I have tried lots of supplements without success. Does this help with burning? Thank you xx

Reply
Madlegs1
Madlegs1
in reply to Karjade

Not certain, but some people over on RLS site have found it helpful with nerve pain.

May be worth a try. If you are at wits end!😅

1 like
Reply
Karjade
Karjade
in reply to Madlegs1

Thank you. It certainly worth a try xx

1 like
Reply
cyberbarn

Has your medical team not dealt with this? There are specific medications that can help with this, such as Amitriptyline or some others.

1 like
Reply
Karjade
Karjade
in reply to cyberbarn

I have had amitriptyline and the side effects were awful but it did not help with the burning. It did help me sleep. I have glaucoma and I keep getting told I should not take amitriptyline as it raises eye pressure which I could not risk. I have been to a Neurologist and the Pain Clinic and they do not know what is causing this so they have labelled me as having small fibre neuropathy.

1 like
Reply
la40

I have the same condition, last time I saw my specialist she gave me a script for Gabapentine, I have read a lot about this medication and said I wouldn't take it but like you i couldn't stand the pain so thought I would try it, so glad I did it has helped so much the burning has gone by three quarters and now bearable and am finally getting some sleep and because of this feel much better in myself. Hope you find this helpful and that you manage to get rid of that dreadful pain.

1 like
Reply
Karjade
Karjade
in reply to la40

I was prescribed Gabapentin in the past but I was on a very low dose and it did not help with the burning and numbness. Like you I did not want to be on it because I had read all about the side effect One of the side effects was can raise cholesterol and when I had my annual check it was very high which it never has been in the past. I was then told to take statins which I haven’t so I stopped gabapentin as I have a family of heart disease so can’t win either way! I just want to take some medication without any side effects that really helps my feet but I don’t think there is any!

Reply
Cb1963

I understand how you feel, neuropathy is absolutely horrible, and the pain/ sensations burning etc is constant,might sound daft but try vicks vapour rub on your feet,I fortunately get ralvo patches from the doctor which I put on my calf muscles and can last for 12 hours,some doctors and various surgeries have stopped prescribing the old version of the lidocaine patches as I presume these are a cheaper version, these are just as good and 'numb' the lower part of the legs a little,getting into bed and trying to find a 'cold' spot with your feet is nigh on impossible lol,and trying to get a decent night sleep is another thing, I do take an antidepressant, but that is try and help alleviate the symptoms, but it does get you down, so my sympathy is with you,maybe get your B12 tested, hopefully you'll get some relief soon, thanks.

Reply
Karjade
Karjade
in reply to Cb1963

Thank you for your reply. I will definitely get some Vicks vapour rub as anything is worth a try. The Pain Clinic prescribed me Lidocaine patches which helped a little bit but when I asked my doctor for some I was refused funding! I went to the Pain Clinic yesterday and he has put me on the waiting list for a Lidocaine infusion so I am praying this will help. I had my B12 tested and that was okay but my Vitamin B6 was very high which can cause peripheral neuropathy so he is going to investigate this but he is not sure where to refer me. He is not sure whether it is what I am eating or my body is storing B6 for some reason. B6 is practically in all foods so it is going to be hard to cut this down but I may pay and go to a dietitian. This is another angle to investigate for a lot of people with burning and numb feet and have been told they have peripheral neuropathy.

Reply
Cb1963
Cb1963
in reply to Karjade

Yes I have peripheral neuropathy,but the symptoms can cause different problems along the way, I've end up with tinnitus, a 'tingling' tongue sensation, pins and needles in my hands now,and I end up with muscle twitching before my B12 injections, I've noticed a lot of people have had stomach issues along the way and I have fallen into this bracket, I suffered with ulcerative colitis when younger, I had a ruptured appendix and a internal stomach bleed,so I used a few of my 9 lives up lol,what a nightmare, yes trying to get nerve pain sorted out is so difficult, I hope you get something sorted out as I know how intense the burning sensation is, its relentless,and tiring, I wish you well, thanks.

Reply
Longsider
Longsider
in reply to Cb1963

Hi my friend . Nerve damage which causes us the pain will never go its how we live with it and manage it with what ever we try to make things easier . You like me have ulcertive collitis which theres no cure but how we manage it. Clive x

1 like
Reply
Cb1963
Cb1963
in reply to Longsider

Hi longsider,hope you are getting better, yep it was a discussion with another person with nerve damage, and I mentioned that I used to have ulcerative colitis, but I'm free from it,it was a discussion on how many people end up with B12 problems especially if they have had stomach problems, and the amount of nerve damage that people often suffer in years gone by,while I'm on here, how long are you in hospital for, or are you back home yet?

Reply
Longsider
Longsider
in reply to Cb1963

I wish . When these issues settle maybe next week i hope . Kidney scan tommorow . Physio on monday see if i can get up stairs . I wont be defeated x

1 like
Reply
Cb1963
Cb1963
in reply to Longsider

Positive attitude mate,and don't forget to eat all that lovely hospital food lol.

Reply
Longsider
Longsider
in reply to Karjade

Hi karen. I hope you dont have to wait long for your infusion but when you have it wait and give it time to work . Clive x

1 like
Reply
Karjade
Karjade
in reply to Longsider

Thanks Clive xxx

Reply
Minty1972

All the time and it keeps me awake. It is in my hands too and as a result or rheumatoid arthritis. It is a ffffffff nightmare and again I have o my managed three hours of sleep because of this

Reply
Karjade
Karjade
in reply to Minty1972

It is hell to live with and I am now suffering with anxiety which is making it twice as difficult to live with xx

1 like
Reply
Minty1972
Minty1972
in reply to Karjade

They suspect that I have neuropathy it that is a minor problem for me. Guess that I will sleep when my body has had enough

1 like
Reply
madmargaret

hi Karjade

yes I have a kind of burning in my feet,I also have cold spots from my waist down my legs. I have tried lots of meds,but I dont find they help and the side effects are awful,to say nothing of the withdrawal difficulties I have had when I feel I want to come off them. Its something" I'm told to live with". I have recently had lots of accupunture on my neck,which made it bearable as I believe my problems to be connected to my neck .

I use a TENS machine and also have circulation booster (a form of tens machine for the feet.) In addition, I have an indoor mini bike,and a sit down tread mill.I find all these items helpful as they help the circulation in my legs. Hope this is helpful. best wishes.

madmargaret

1 like
Reply

You may also like...